Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Taking librium for anxiety. Getting hot and cold flushes. What is the recommended dose?

User rating for this question
Excellent
Answered by

Psychiatrist
Practicing since : 2000
Answered : 634 Questions
Question
I use 5mg Librium for anxiety and tension.
I lost the label on the container.
What is the recommended dose please . ?
Also can it be used at night ?
I get hot and cold flushes at night so would it be appropriate to use the Librium ?
Are there any other ways of stopping these worrying flushes. ?
Thank you.
Posted Mon, 1 Apr 2013 in Anxiety and Stress
 
 
Answered by Dr. Payman Hajiazim 1 hour later
Hi there, thanks for asking. Librium is a medication that should be used with caution after the age of 65. Because liver function changes after that age, it should not be used (some other medication from that class that do not have liver metabolism are recommended) or to be used with the minimal dose. Other other hand it has a long half life in the body, so usually the dose of once daily would be enough.
I suggest the dose of half a tablet a day and as you mentioned it can be used at night. You may wait for a week to see if that amount of medication works efficiently. You may also tell your doctor about changing it to a medication that is not affected by liver function change at this age. Let me know if you have any other question. I wish you a good health.
Above answer was peer-reviewed by
 
Follow-up: Taking librium for anxiety. Getting hot and cold flushes. What is the recommended dose? 19 minutes later
Hello,
Many thanks.
That was very revealing about taking Librium at my age. ! My doctor did not mention this aspect at all. ! I also have Valium. Is this more acceptable than the Librium and does it too affect the liver. ?
Also I would be grateful if you could answer my question about the hot flushes at night. Why do they only occur at night and what can I do, if anything, to stop them ?
Thank you again.
 
 
Answered by Dr. Payman Hajiazim 3 hours later
Hi there, thanks for asking. Valium is also metabolized by liver.
Mild temperature change during sleep is normal. When it is pronounced, especially at the age you are, it could be a sign of sleep apnea. Let me know about your weight and height, your neck size, and if you have blood pressure.
If you drool on your pillow, if you wake up with dry mouth, if you snore, etc (any other problem).
Until I can figure it out better.
Above answer was peer-reviewed by
 
Follow-up: Taking librium for anxiety. Getting hot and cold flushes. What is the recommended dose? 10 hours later
Hello,
Thanks for that.
The hot flushing wets my vests and the bed sheets.
I am 6'1". 73". I weight around 80kgs. My neck is 15.5 inches.
My blood pressure is normal. Tested regularly, but I do not know what happens during the period of hot flushing. ?
I do drool on my pillow normally, but since the hot flushes started I don't know.
I do wake up with a dry mouth since the flushes started but previously I did not.
I am not aware if I snore. ! :-) I sleep alone.
Many thanks. XXXXXXX
 
 
Answered by Dr. Payman Hajiazim 1 hour later
Hello XXXXXXX

Since your neck size is in the borderline zone, your age is more than 50 and you are a man, it is quite possible that you have breathing problem at night. I recommend that you tell your doctor to refer you to a sleep clinic for assessment.
Let me know if you have any question.
Have a nice day.
Above answer was peer-reviewed by
 
Follow-up: Taking librium for anxiety. Getting hot and cold flushes. What is the recommended dose? 7 minutes later
Many thanks Dr Hajiazim,
I will consult with him and try to see a specialist.
Regards, XXXXXXX

 
 
Answered by Dr. Payman Hajiazim 2 minutes later
You are most welcome!
Hajiazim
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor